MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228504
Medical Device Problem Codes Device Reprocessing Problem (1091); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: udi: (b)(4).The visual inspection and functional test of the device were performed, as a result; the tip was in a used condition but no visible issues.The handle assembly and the cable & plug conditions do not show structural anomalies.Suction clamp in closed position with fluid visible the distal side of clamp.The electrical checks were passed successfully.The device did not pass the functional testing.A dhr review for the reported device lot has shown not issues (ncrs or deviations) with the manufacturing process that might explain any possible observed failures.The customer stated that 'during the operation, after connection with generator, an alarm sound appears'.Testing established that the hand switching wasn't working correctly.Initial testing found that the device would not function via the hand switching but would via the footswitch.Eventually it was found that the cut button would consistently function, and the coagulation and mode button would occasionally work.A pressure test of the device was performed by pushing saline through the enteral adaptor and covering the tip of the device to stop the flow of saline through the tip.It was found that the saline leaked into the handle of the device through the outer shaft.Therefore, there is a poor glue seal of the suction tube to the tip allowing saline to leak into the outer shaft and fill the handle with saline and get under the clear film of the switches and contaminate the switch pads.On further investigation it was shown that contamination from an ingress of saline was causing the switch pads stop working.This ingress was probably due to poor glue seal of the suction tube.This is issue has been escalated to a corrective action.Depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the sales rep in china that during an unspecified surgical procedure, the vapr p50 w/ hand controls device after connect with generator, an alarm sound appears.During in-house engineering evaluation, it was determined that the device had intermittent operation and foreign substance/debris/cleaning.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18505885
Report Number1221934-2024-00107
Device Sequence Number12798461
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public10886705020942
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number228504
Device Lot NumberU2211053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown